Translator Disclaimer
October 2014 Mean field limit for disordered diffusions with singular interactions
Eric Luçon, Wilhelm Stannat
Ann. Appl. Probab. 24(5): 1946-1993 (October 2014). DOI: 10.1214/13-AAP968

Abstract

Motivated by considerations from neuroscience (macroscopic behavior of large ensembles of interacting neurons), we consider a population of mean field interacting diffusions in $\mathbf{R} ^{m}$ in the presence of a random environment and with spatial extension: each diffusion is attached to one site of the lattice $\mathbf{Z} ^{d}$, and the interaction between two diffusions is attenuated by a spatial weight that depends on their positions. For a general class of singular weights (including the case already considered in the physical literature when interactions obey to a power-law of parameter $0<\alpha<d$), we address the convergence as $N\to\infty$ of the empirical measure of the diffusions to the solution of a deterministic McKean–Vlasov equation and prove well-posedness of this equation, even in the degenerate case without noise. We provide also precise estimates of the speed of this convergence, in terms of an appropriate weighted Wasserstein distance, exhibiting in particular nontrivial fluctuations in the power-law case when $\frac{d}{2}\leq\alpha<d$. Our framework covers the case of polynomially bounded monotone dynamics that are especially encountered in the main models of neural oscillators.

Citation

Download Citation

Eric Luçon. Wilhelm Stannat. "Mean field limit for disordered diffusions with singular interactions." Ann. Appl. Probab. 24 (5) 1946 - 1993, October 2014. https://doi.org/10.1214/13-AAP968

Information

Published: October 2014
First available in Project Euclid: 26 June 2014

zbMATH: 1309.60096
MathSciNet: MR3226169
Digital Object Identifier: 10.1214/13-AAP968

Subjects:
Primary: 60G57, 60K35
Secondary: 35Q92, 60F15, 82C44

Rights: Copyright © 2014 Institute of Mathematical Statistics

JOURNAL ARTICLE
48 PAGES


SHARE
Vol.24 • No. 5 • October 2014
Back to Top